Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 33, NWS Lincoln, IL

November 2, 2018Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 2, 2018, 9:00 AM CDT for Clay County, Richland County, Illinois. It took effect at Nov 2, 2018, 3:09 PM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Nov 2, 2018, 9:00 AM CDT (14:00 UTC)
In effect from
Nov 2, 2018, 3:09 PM CDT
Expired
Nov 4, 2018, 6:21 PM CST
In force
52 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.59 ft at Nov 3, 2018, 8:00 AM CDT.

actionminormoderate510152011/0211/0311/0411/0511/06
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

006 
WGUS43 KILX 021400
FLWILX


Flood Warning
National Weather Service Lincoln IL
900 AM CDT Fri Nov 2 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-030400-
/O.NEW.KILX.FL.W.0033.181103T0000Z-181103T1200Z/
/CLAI2.1.ER.181103T0000Z.181103T0000Z.181103T0600Z.NO/
900 AM CDT Fri Nov 2 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From this evening until Saturday morning.
* At  845 AM Friday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  17.2 Fri 9 AM    17.8   14.9   11.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
6 follow-up statements
981 
WGUS83 KILX 022010
FLSILX


Flood Statement
National Weather Service Lincoln IL
310 PM CDT Fri Nov 2 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-031010-
/O.EXT.KILX.FL.W.0033.181102T2009Z-181104T0336Z/
/CLAI2.1.ER.181102T1957Z.181103T0600Z.181103T2136Z.NO/
310 PM CDT Fri Nov 2 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* From this afternoon until Saturday evening.
* At  245 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.7 feet by early tomorrow morning.The river will 
  fall below flood stage by tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.0 Fri 3 PM    18.6   16.4   11.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
180 
WGUS83 KILX 030027
FLSILX


Flood Statement
National Weather Service Lincoln IL
727 PM CDT Fri Nov 2 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-031426-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181104T0224Z/
/CLAI2.1.ER.181102T1955Z.181103T0600Z.181103T2024Z.NO/
727 PM CDT Fri Nov 2 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Saturday evening.
* At  645 PM Friday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by 
  early tomorrow morning. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.3 Fri 7 PM    18.5   16.3   11.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
036 
WGUS83 KILX 031435
FLSILX


Flood Statement
National Weather Service Lincoln IL
935 AM CDT Sat Nov 3 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040435-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181104T1836Z/
/CLAI2.1.ER.181102T1955Z.181103T1800Z.181104T1236Z.NO/
935 AM CDT Sat Nov 3 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Sunday afternoon.
* At  845 AM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will hold steady near 18.6 feet today. The 
river will fall below flood stage tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.6 Sat 9 AM    18.1   12.6   11.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

baker
810 
WGUS83 KILX 040235
FLSILX


Flood Statement
National Weather Service Lincoln IL
935 PM CDT Sat Nov 3 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-041634-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181106T0200Z/
/CLAI2.1.ER.181102T1955Z.181104T0600Z.181105T2000Z.NO/
935 PM CDT Sat Nov 3 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Monday evening.
* At  845 PM Saturday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Monday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.5 Sat 9 PM    18.5   18.2   16.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
295 
WGUS83 KILX 041442
FLSILX


Flood Statement
National Weather Service Lincoln IL
842 AM CST Sun Nov 4 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-050442-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181105T0600Z/
/CLAI2.1.ER.181102T1955Z.181103T1545Z.181105T0000Z.NO/
842 AM CST Sun Nov 4 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late tonight.
* At  745 AM Sunday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.3 Sun 8 AM    17.7   16.5   16.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

baker
861 
WGUS83 KILX 050021
FLSILX


Flood Statement
National Weather Service Lincoln IL
621 PM CST Sun Nov 4 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-050051-
/O.CAN.KILX.FL.W.0033.000000T0000Z-181105T0600Z/
/CLAI2.1.ER.181102T1955Z.181103T1545Z.181104T2030Z.NO/
621 PM CST Sun Nov 4 2018

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  545 PM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  230 PM Sunday.
* Forecast...The river will continue to fall to 14.6 feet by Tuesday 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.8 Sun 6 PM    16.9   14.6   15.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 2, 5:47 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 2, 5:47 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
547 AM CDT Fri Nov 2 2018

.SHORT TERM...(Today and tonight)
ISSUED AT 329 AM CDT Fri Nov 2 2018

Central Illinois is between two weather systems early this
morning...the low pressure that brought rain to the area
yesterday and another weaker low currently over western Iowa.
Clouds from the first system have begun to clear from west to
east, with 08z/3am IR satellite imagery showing mostly clear
conditions along/west of I-55. Thanks to the clearing skies and
nearly calm winds, fog is developing...especially where
significant rainfall from yesterday has added additional boundary
layer moisture. Latest obs show fog from the St. Louis metro N/NE
to Springfield, where visbys have dropped to 1/4 mile. GFSLAMP
appears to have the best handle on the current situation and
indicates the fog will spread northward toward Bloomington and
eastward to Decatur over the next couple of hours. Will include
patchy dense fog in the forecast and will monitor trends for a
possible Dense Fog Advisory. After the morning fog dissipates,
clouds will once again increase from the west as the western Iowa
low tracks S/SE into Missouri. All models show isolated showers
developing along and just east of the low track, primarily
impacting west-central and southwest Illinois later today. Have
therefore included slight chance PoPs for showers along and
southwest of a Galesburg...to Lincoln...to Robinson line this
afternoon into the early evening. High temperatures today will be
in the lower to middle 50s, while overnight lows range from the
lower 30s near the Indiana border to the upper 30s in the Illinois
River Valley.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 329 AM CDT Fri Nov 2 2018

Morning sunshine will give way to overcast conditions on Saturday
as the next system approaches from the northwest. 00z Nov 2 models
are in excellent agreement concerning the track and timing of this
feature. Low pressure will track from near Kansas City Saturday
evening to northern Wisconsin by Sunday evening. As a result,
central Illinois will remain in the warm sector of the system with
showers becoming more numerous along/ahead of the trailing cold
front late Saturday night into Sunday. Based on the slow eastward
progression of the front, have confined likely to categorical PoPs
to areas west of I-55 Saturday night...then have gradually spread
them east of I-55 to the Indiana border by Sunday afternoon.

Once the low lifts into the northern Great Lakes, a lull in precip
chances will be observed Sunday night into Monday. Unlike in prior
model runs where the operational GFS was a distinct fast
outlier...the latest run is in good agreement with both the
GFS Ensemble and operational ECMWF. All models keep the next low
pressure system well southwest of Illinois until Monday night.
After that, solutions diverge somewhat as the ECMWF accelerates
the low northeastward into northern Illinois about 6-12 hours
faster than the GFS. With a deepening surface low and strong
upper dynamics tracking through the region, as well as
respectable MUCAPES of 800-1000J/kg, have decided to add thunder
mention to the forecast Monday night into Tuesday morning. This
may be adjusted depending on the actual speed of the low, but the
potential exists for some stormy weather during that period. After
the low exits the region, a period of cool/dry weather will develop
for the middle and end of next week...with highs dropping into
the 40s by Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 547 AM CDT Fri Nov 2 2018

Visbys will be reduced to 1-3 miles at both KSPI and KDEC for the
next couple of hours before the fog dissipates after 14z. After a
period of mostly clear skies early this morning, mid-level clouds
currently spilling across the Mississippi River will overspread
the area from west to east by midday. May even be a few light
showers around this afternoon, but areal coverage will remain low
enough not to mention in the forecast. The clouds will gradually
dissipate by mid to late evening, followed by mostly clear skies
overnight. Winds will remain light through the entire 12z TAF
period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Nov 2, 4:56 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
456 AM CDT Fri Nov 2 2018

ILZ027>031-036>038-040>044-047>054-061-031100-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-
Scott-Shelby-Stark-Tazewell-Woodford-
456 AM CDT Fri Nov 2 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Patchy dense fog may limit visibilities to less than one quarter
of a mile at times early this morning, especially along the
Interstate 55 corridor. The patchy fog should dissipate by 9 am.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorm chances will increase across the area Monday night
into Tuesday as a strong storm system moves across the Midwest.
Current indications suggest the threat for organized severe storms
will be along and south of the Interstate 70 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ045-046-055>057-062-063-031100-
Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion-
456 AM CDT Fri Nov 2 2018

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorm chances will increase across the area Monday night
into Tuesday as a strong storm system moves across the Midwest.
Current indications suggest the threat for organized severe storms
will be along and south of the Interstate 70 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ066>068-071>073-031100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
456 AM CDT Fri Nov 2 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Patchy fog will be possible early this morning. A few locations
may see the visibility drop to less than one half mile for a
brief time. The patchy fog should dissipate by 9 am.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A strong storm system approaching the area Monday night into
Tuesday will bring the threat for severe storms to the region.
Keep up to date with later forecasts on this threat for severe
weather in our area for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

Smith

In the hours before

Special weather statement, Nov 2, 6:35 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
635 AM CDT Fri Nov 2 2018

ILZ041>044-047>054-056-061-062-066>068-071>073-021400-
Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Macon-Moultrie-Coles-Shelby-Cumberland-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Havana, Lincoln, Clinton, Monticello,
Beardstown, Petersburg, Winchester, Jacksonville, Springfield,
Taylorville, Decatur, Sullivan, Charleston, Mattoon, Shelbyville,
Greenup, Effingham, Newton, Robinson, Flora, Olney,
and Lawrenceville
635 AM CDT Fri Nov 2 2018

...Patchy Dense Fog Over Parts of Central and Southeast Illinois
Early This Morning...

The combination of abundant low level moisture from the rainfall
over the past couple of days and nearly calm winds early this
morning has led to the formation of patchy dense fog over parts
of central into southeast Illinois. The visibility may vary over
short distances and could fall below one quarter mile at times.
The fog is expected to dissipate by 9 am.

Until then, be prepared for sudden drops in visibility. Leave
plenty of room between your car and the car in front of you,
reduce speed, and use low beam headlights.

Smith

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.